Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

128 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes low potassium and glucose level in child with continuous vomiting, dizziness and hand cramping?

Answered by
Dr.
Dr. E Venkata Ramana

Pediatrician

Practicing since :2002

Answered : 3176 Questions

default
Posted on Sun, 8 Dec 2013 in Medicines and Side Effects
Question: What would be the causes of low potssium level and low glugose level in a 15 yr. old with vomiting, dissiness, tiered pssing out, hands and arms craming cannot release on her own
doctor
Answered by Dr. E Venkata Ramana 48 minutes later
Brief Answer: Prolonged vomiting is the probable cause. Detailed Answer: Hi, Thank you for your query on Healthcare Magic. The cause for low potassium and low glucose level in 15 year old female child is continuous vomitings for three days. Because of continuous and persistent vomitings, there will be loss of electrolytes especially potassium in the vomitus thus leading to low potassium. At the same time persistent vomitings for 3 days will lead to decreased oral intake of foods thus causing starvation which resulted in low blood glucose. And the cramps of hands and arms are because of muscle cramps which is because of low potassium in the blood. The root cause is prolonged vomitings. But the cause for these vomitings has to be evaluated by clinical examination and investigations by the doctor. Therefore I suggest you to evaluate the child to know the cause for vomitings and give medication to control them after consultation with the doctor. Hope I have answered your query, if you have any clarification please let me know. Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. E Venkata Ramana 12 minutes later
The low potassium has been on going for 3 months the conitibg just stRted 3 days ago The potassium has been ongoing for the last 3 months she has been in medication for that the vomiting just started 3 days ago she has been vegetarian for 6 months generally eats all the time but dies not put on any wight is 20 pounds under where she shots be. Could this be Crones
doctor
Answered by Dr. E Venkata Ramana 22 hours later
Brief Answer: Needs thorough clinical evaluation. Detailed Answer: Hi, Thank you for getting back. Low potassium is seen in in conditions such as diarrhea, vomitings, chronic kidney disease (potassium loss through kidney), diuretic medication, eating disorders such as bulimia, associated low magnesium levels, laxative abuse, and excessive sweating. Therefore a thorough review of her medical history, clinical examination, and evaluation with investigations are required to detect the underlying cause for low potassium. Crohn's disease usually presents with gastrointestinal symptoms such as diarrhea, pain abdomen, bloody stools, and skin manifestations. Some times eating disorders such as bulimia also presents with low potassium and this should be kept in mind in adolescent girls because of over concern on their weight. Therefore I suggest you to consult the doctor for detailed clinical evaluation. Hope I have answered your query, if you have any clarification please let me know. Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication

Recent questions on  Chronic kidney disease

doctor1 MD

Hi, may I answer your health queries right now ? Please type your query here...my father has liver cirhosis and chronic kidney disease stage 4,he has ascites and urine output is low,how can we increase his urine output ,since diurtics is nt working for him

doctor1 MD

Hi Good Day Doctor, This is with regards to my dad he is on last stage of cancer as he is suffering from kidney cancer and already one of his kidney is removed he is on one kidney now, is there any way we can save him or we can do kidney transplant to save him kindly suggest please it will be great help

doctor1 MD

Hello I have been on Artovastatin 10 mg / day for 3 years and in the last 2 years have had issues with my kidneys. I am about to have a ct scan as i have had kidney infections and have had traces of blood in my urine.

I also feel generally unwell.

Any thoughts ?

Thank you.

doctor1 MD

my relative got two of his kidney damaged. doctor has advised for continuing dialysis or transplant kidney. for kidney transplant no one is available among the relatives and blood group is not matching with the patient. how can we get assistance from you as diasysis is not the permanent treatment.

doctor1 MD

My Father has been gone through the medical health check-up.I need your input over the attached reports.My father is taking medicine triglynase1 before lunch for the last one month.Before that for the last one year my father was taking medicine...

doctor1 MD

Do you think at ESA therapy is a good option for a 90 yo male with CKD stage 3A? RBC count is 2.91; HGB 9.9; HCT 29.1; platelet count 104; GFR est non-AA 58; Micralb/Crea ratio (ug/mg creat) 59.0; Pt is always cold , extremely fatigued-sleeps 15...

doctor1 MD

My mother is 83 years old and donated a kidney about 25 years ago to her brother and now has Stage 2-3 kidney disease. She wears an S-ring due to some bladder incontinence and is prone to chronic bladder infections. She had one during the summer...